# SDR VTZA98376

- Difficulty date: November 18, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N629BR
- Make and model: Cndair CL6002B19
- Aircraft serial: 7251
- Engine: Ge CF343A1
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Seal
- Part number: 6047T63R4
- Condition: Failed
- Location: Lt Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

IAD/BNA - FLT 6700 - DURING TAKEOFF ON 11-18-98 AT 0820 HOURS, EXPERIENCED A SMELL OF SMOKE IN THE CABIN ALONG WITH THE ACTIVATION OF THE LAVATORY SMOKE DETECTOR.  AIRCRAFT DECLARED AN EMERGENCY AND RETURNED TO IAD WHERE IT LANDED WITH NO FURTHER INCIDENT.  MAINTENANCE CONTROL WAS NOTIFIED AND AIRCRAFT TAXIED TO THE GATE.  TROUBLESHOT THE DISCREPANCY AND OPENED A DMI AGAINST THE LEFT ACM SYSTEM, DMI NR 54655.  DMI IS STILL OPEN.  AIRCRAFT WAS THEN RELEASED FOR SERVICE.  MAINTENANCE CLOSED DMI 54655 ON 11-21-98 BY REMOVING AND REPLACING LT ENGINE NR 3 CARBON SEAL.  OPS CHECK OK.  AIRCRAFT WAS RELEASED FOR RETURN TO SERVICE.  (X)
